Jump to content

type of drugs that cause it


laura87
 Share

Recommended Posts

The definition of HPPD has changed since the DSM-IV-TR was developed, and essentially has taken to mean any chronic persisting altered visual experience caused by hallucinogen, non-hallucinogen psychoactive drug, toxin, trauma, and unexplained. Opiates could cause altered visual experiences, and also the reason you were taking the opiates for a year likely involved some stress on your body and other aspects of your biological/psychological experience.

I dislike "HPPD" as a name because it is okay if the clinical community would only use it for hallucinogens, but the other problem is the definition of a hallucinogen. Take enough opiates and you will hallucinate, and amphetamine is not a hallucinogen but withdrawal off amphetamine (higher dose/longtime) produces hallucinations.

ANSWER: It is possible that codeine caused your symptoms, but I would also consider the state your body was in as a whole and anesthesia and antibiotics have been associated with these visuals.

Sincerely,

David

Link to comment
Share on other sites

Between weed, opes, and alcohol, opiates are the one kind of drug that made my symptoms noticeably worse. In fact, after taking 3 oxys one time, my trails got worse than theyve ever been, this lasted about 2 days. Opiate antagonists have been reported to help DP, so it doesnt surprise me that opaites themselves could cause somethin along those lines.

Link to comment
Share on other sites

This is why I'm so confused and scared. I have visual static bad trails and after images. Everything seems unreal and distorted and night with all the lights I'm seeing.

All the same symptoms that people with hppd have. Yet I have never done any weed. Or hulluinating drug. Just painkillers.

Link to comment
Share on other sites

This is why I'm so confused and scared. I have visual static bad trails and after images. Everything seems unreal and distorted and night with all the lights I'm seeing.

All the same symptoms that people with hppd have. Yet I have never done any weed. Or hulluinating drug. Just painkillers.

Link to comment
Share on other sites

Actually, people can get HPPD without recreation drugs (though uncommon). However, as mentioned by David, codeine is an opiate. And the major opiate system is connected with the dopamine reward system. Dopamine problems have been implicated in some with HPPD.

How is your vision outdoors in a park on a bright sunny day?

Link to comment
Share on other sites

My vision outside is fine although I'm a bit more senstive to light than I was. But I cannot notice the visuals in day light unless I try and find them or when I look up at the sky its a bit of a mess. Lines and dots everywhere.

My vision is worse is artifical or dim light.

Is this what normal sufferers have too?

I'm anxious that mine is getting worse to the point where I can see the static on everything.

Link to comment
Share on other sites

Strange... Opiates always helped my symptoms. So do benzos and barbiturates. Perhaps opiates helped because I was physically dependent? And the lack of the drug would cause WD which would cause anxiety which would in turn aggravate my HPPD? Now that I think of it, I have been dependent on opiates the entire time I suffered from HPPD... Up until about 6 months ago. As I detoxed, my symptoms got worse and worse. After 30 days off methadone, the symptoms started to get better, and I haven't used opiates since. Maybe they wouldn't help anymore like they did? If so, that would be some great information! I always thought they helped but maybe it was just because they helped with everything considering my chemical dependence?

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
 Share

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.